Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Semi-isotopies and the lattice of inner ideals of certain quadratic Jordan algebras


Author: Jerome M. Katz
Journal: Trans. Amer. Math. Soc. 199 (1974), 413-427
MSC: Primary 17A15
DOI: https://doi.org/10.1090/S0002-9947-1974-0349774-8
MathSciNet review: 0349774
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of isotopy plays an extremely important role in the structure theory of simple quadratic Jordan algebras satisfying the minimum condition on principal inner ideals. We take Koecher's characterization of isotopy and use it as the basis of a definition of semi-isotopy.

It is clear that semi-isotopies induce, in a natural way, automorphisms of the lattice of inner ideals. We concern ourselves with the converse problem; namely, if $ \eta $ is a semilinear bijection of a quadratic Jordan algebra such that $ \eta $ induces an automorphism of the lattice of inner ideals, is $ \eta $ necessarily a semi-isotopy? We answer the above question in the affirmative for a large class of simple quadratic Jordan algebras satisfying the minimum condition on principal inner ideals (said class includes all such algebras of capacity at least three over fields of characteristic unequal to two). Moreover, we prove that the only such maps which induce the identity automorphism on the lattice are the scalar multiplications.


References [Enhancements On Off] (What's this?)

  • [1] J. Dieudonné, La géométrie des groupes classiques, 3ième éd., Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 5, Springer-Verlag, Berlin and New York, 1971. MR 46 #9186. MR 0310083 (46:9186)
  • [2] J. Faulkner, Octonion planes defined by quadratic Jordan algebras, Mem. Amer. Math. Soc. No. 104 (1970). MR 42 #6063. MR 0271180 (42:6063)
  • [3] N. Jacobson, Lectures on quadratic Jordan algebras, Tata Institute of Fundamental Research, Bombay, 1969. MR 0325715 (48:4062)
  • [4] -, Some groups and Lie algebras defined by quadratic Jordan algebras, Bull. Amer. Math. Soc. (to appear).
  • [5] N. Jacobson and K. McCrimmon, Quadratic Jordan algebras of quadratic forms with base points, J. Indian Math. Soc. 35 (1971), 1-45. MR 0357531 (50:9999)
  • [6] J. M. Katz, Automorphisms of the lattice of inner ideals of certain quadratic Jordan algebras, Doctoral Dissertation, Yale University, New Haven, Conn., 1972.
  • [7] -, Isomorphisms of the lattice of inner ideals of certain quadratic Jordan algebras, Trans. Amer. Math. Soc. 185 (1973), 309-329. MR 0325716 (48:4063)
  • [8] K. McCrimmon, A general theory of Jordan rings, Proc. Nat. Acad. Sci. U.S.A. 56 (1966), 1072-1079. MR 34 #2643. MR 0202783 (34:2643)
  • [9] -, Inner ideals in quadratic Jordan algebras, Trans. Amer. Math. Soc. 159 (1971), 445-468. MR 43 #4871. MR 0279145 (43:4871)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A15

Retrieve articles in all journals with MSC: 17A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0349774-8
Keywords: Quadratic Jordan algebra, inner ideal, semi-isotopy, structure group
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society